MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK IRELAND LTD ZIMMON BILIARY STENT; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number G22163
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
After the stone extraction procedure, the physician tried to insert erbd to drain common bile duct.When the wire passed through the zso-7-5, the pigtai part curved irregularly.(may be it was broken).
 
Event or Problem Description
After the stone extraction procedure, the physician tried to insert erbd to drain common bile duct.When the wire passed through the zso-7-5, the pigtail part curved irregularly.(may be it was broken).
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).Problem statement: the customer reported the following complaint issue "after the stone extraction procedure, the physician tried to insert erbd to drain common bile duct.When the wire passed through the zso-7-5, the pigtai part curved irregularly.(may be it was broken)" lab evaluation: 1 x zso-7-5 device of lot #c1402195 was returned to cirl for evaluation.A lab evaluation was held on 29 march 2018.Upon evaluation of the returned device, a 0.035 inch wire guide could not pass porthole 2 at the ductal end.Indentation was also noted at portholes 3, 4 and 5 at the ductal end.No side or back wall damage.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that stent became kinked while straightening with the pigtail straightener.Ifu review: it may be noted that according to the instructions for use, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Fqc/ prd review: prior to distribution, all zso devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.As per the finished product qc instructions, the mtm is instructed to ¿make sure notable characteristics are present on stent.Zso-x-x= pigtails at each end of stent.¿ step 8, ¿if applicable, measure curl size on stent.Note: measure the pigtail curl 100% for zso-7-x with calipers¿ there is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.Document review: a review of the manufacturing records for the zso device of lot c1402195 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1402195; upon review of complaints this failure mode has not occurred previously with this lot # c1402195.Summary: this complaint is confirmed as the failure was verified in the lab.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZIMMON BILIARY STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7369695
Report Number3001845648-2018-00144
Device Sequence Number1094187
Product Code FGE
UDI-Device Identifier00827002221635
UDI-Public(01)00827002221635(17)200919(10)C1402195
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG22163
Device Catalogue NumberZSO-7-5
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/23/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date04/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1